Alert archive / Illinois / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Lincoln, IL

June 13, 20119 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Jun 13, 2011, 3:48 PM CDT for 9 counties in Illinois. It took effect at Jun 13, 2011, 7:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2011, 3:48 PM CDT (20:48 UTC)
In effect from
Jun 13, 2011, 7:00 PM CDT
Expired
Jun 15, 2011, 7:00 AM CDT
In force
36 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Cass County, IL, Christian County, IL, Fulton County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WGUS63 KILX 132048
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT MON JUN 13 2011

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE TONIGHT...

.STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT WEST
OF THE AREA AND THEN MOVE INTO WEST CENTRAL ILLINOIS. THESE STORMS
WILL CONTAIN VERY HEAVY RAINFALL AS THEY MOVE SOUTHEAST ACROSS
THE AREA AND WILL PRODUCE VERY HIGH RAINFALL RATES. THIS WILL
RESULT IN THE FLASH FLOODING ACROSS PORTIONS OF WEST CENTRAL
ILLINOIS OVERNIGHT AND INTO TOMORROW MORNING.

ILZ040-047-049-050-140400-
/O.NEW.KILX.FF.A.0003.110614T0000Z-110614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER-CASS-SCOTT-MORGAN-
INCLUDING THE CITY OF...JACKSONVILLE
348 PM CDT MON JUN 13 2011

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS... 
  INCLUDING THE FOLLOWING AREAS...CASS...MORGAN...SCHUYLER AND 
  SCOTT. 

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY AFTERNOON

* STRONG THUNDERSTORMS WILL MOVE ACROSS THE REGION LATER TONIGHT.
  THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL
  AND HIGH RAINFALL RATES...WHICH WILL LEAD TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

AUTEN
6 follow-up statements
337 
WGUS63 KILX 140329
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1029 PM CDT MON JUN 13 2011

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE TONIGHT...

.A SECOND ROUND OF THUNDERSTORMS DEVELOPING OVER SOUTHEAST IOWA
AND NORTHEAST MISSOURI WILL INCREASE AS THEY MOVE SLOWLY EASTWARD
TOWARD THE ILLINOIS RIVER OVERNIGHT. SOME AREAS HAVE ALREADY
RECEIVED MODERATE TO HEAVY RAIN EARLIER MONDAY EVENING...AND THIS
ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES COULD OCCUR WITH THE STRONGEST
STORMS DUE TO THEIR EXPECTED SLOW MOVEMENT.

ILZ040-047-049-050-140900-
/O.CON.KILX.FF.A.0003.000000T0000Z-110614T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER-CASS-SCOTT-MORGAN-
INCLUDING THE CITY OF...JACKSONVILLE
1029 PM CDT MON JUN 13 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CASS...MORGAN...SCHUYLER AND SCOTT. 

* THROUGH TUESDAY AFTERNOON

* AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL MAY BE POSSIBLE FROM
  THUNDERSTORMS THAT DEVELOP TONIGHT AND CONTINUE INTO TUESDAY
  MORNING. 

* RAPID RISES IN SMALL STREAMS...VALLEYS AND OTHER LOW SPOTS WILL
  BE POSSIBLE. SOME ROADS MAY BECOME BLOCKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION...
ESPECIALLY AT NIGHT WHEN IT MAY BE DIFFICULT TO SEE WATER FLOWING
OVER THE ROAD. TURN AROUND...DON/T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CHURCHILL
010 
WGUS63 KILX 140849
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
349 AM CDT TUE JUN 14 2011

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL THROUGH TONIGHT...

.SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO TRACK
SOUTHEAST ACROSS THE AREA FROM IOWA THIS MORNING. SOME AREAS
SOUTHWEST OF A RUSHVILLE TO JACKSONVILLE LINE HAVE RECEIVED 1 TO 2
INCHES OF RAIN. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE
BEFORE DIMINISHING LATER THIS MORNING. ANOTHER BATCH OF SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT PRODUCING AN
ADDITIONAL 1 TO 2 INCHES FROM CANTON TO TAYLORVILLE SOUTHWEST.
THESE HEAVY RAINS COULD LEAD TO FLASH FLOODING...AND ALSO COULD
PRODUCE ADDITIONAL RIVER FLOODING BESIDES THE ILLINOIS RIVER.

ILZ036-041-048-051-052-141700-
/O.EXB.KILX.FF.A.0003.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-MASON-MENARD-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...HAVANA...SPRINGFIELD...TAYLORVILLE
349 AM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL ILLINOIS... 
  INCLUDING THE FOLLOWING AREAS...CHRISTIAN...FULTON...MASON... 
  MENARD AND SANGAMON. 

* THROUGH 7 AM WEDNESDAY MORNING

* UP TO AN ADDITIONAL 1 INCH OF RAINFALL MAY BE POSSIBLE THIS
  MORNING WITH LOCALLY HIGHER AMOUNTS. ANOTHER 1 TO 2 INCHES OF RAIN
  IS EXPECTED TONIGHT FROM MORE THUNDERSTORMS WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* RAPID RISES IN SMALL STREAMS...VALLEYS AND OTHER LOW SPOTS 
  WILL BE POSSIBLE. SOME ROADS MAY BECOME BLOCKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION...
ESPECIALLY AT NIGHT WHEN IT MAY BE DIFFICULT TO SEE WATER
FLOWING OVER THE ROAD. TURN AROUND...DON/T DROWN. YOU SHOULD
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ILZ040-047-049-050-141700-
/O.EXT.KILX.FF.A.0003.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER-CASS-SCOTT-MORGAN-
INCLUDING THE CITY OF...JACKSONVILLE
349 AM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CASS...MORGAN...SCHUYLER AND SCOTT. 

* THROUGH 7 AM WEDNESDAY MORNING

* AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL MAY BE POSSIBLE FROM
  THUNDERSTORMS THIS MORNING. EXPECT ANOTHER 1 TO 2 INCHES TONIGHT
  FROM MORE THUNDERSTORMS WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* RAPID RISES IN SMALL STREAMS...VALLEYS AND OTHER LOW SPOTS 
  WILL BE POSSIBLE. SOME ROADS MAY BECOME BLOCKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION...
ESPECIALLY AT NIGHT WHEN IT MAY BE DIFFICULT TO SEE WATER
FLOWING OVER THE ROAD. TURN AROUND...DON/T DROWN. YOU SHOULD
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

07
173 
WGUS63 KILX 141647
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1147 AM CDT TUE JUN 14 2011

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL THROUGH TONIGHT...

.SCATTERED THUNDERSTORMS WILL CONTINUE TO THREATEN CENTRAL
ILLINOIS THIS AFTERNOON. COVERAGE IS EXPECTED TO BE MINIMAL
THROUGH THE EARLY EVENING...THEN EXPANDING IN COVERAGE TONIGHT. SOME
AREAS SOUTHWEST OF A RUSHVILLE TO JACKSONVILLE LINE HAVE RECEIVED
2 TO 3 INCHES OF RAIN. ANOTHER BATCH OF SHOWERS AND SCATTERED
THUNDERSTORMS WILL OCCUR TONIGHT PRODUCING AN ADDITIONAL 1 TO 2
INCHES FROM CANTON TO TAYLORVILLE SOUTHWEST. THESE HEAVY RAINS
COULD LEAD TO FLASH FLOODING...AND ALSO COULD PRODUCE ADDITIONAL
RIVER FLOODING BESIDES THE ILLINOIS RIVER.

ILZ036-040-041-047>052-150100-
/O.CON.KILX.FF.A.0003.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...HAVANA...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE
1147 AM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CASS...CHRISTIAN...FULTON...MASON...MENARD...MORGAN... 
  SANGAMON...SCHUYLER AND SCOTT. 

* THROUGH WEDNESDAY MORNING

* ANOTHER 1 TO 2 INCHES TONIGHT FROM MORE THUNDERSTORMS WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE...RESULTING IN TOTALS FROM 3 TO
  5 INCHES.

* RAPID RISES IN SMALL STREAMS...VALLEYS AND OTHER LOW SPOTS 
  WILL BE POSSIBLE. SOME ROADS MAY BECOME BLOCKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION...
ESPECIALLY AT NIGHT WHEN IT MAY BE DIFFICULT TO SEE WATER
FLOWING OVER THE ROAD. TURN AROUND...DON/T DROWN. YOU SHOULD
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
042 
WGUS63 KILX 150055
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT TUE JUN 14 2011

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL TONIGHT...

.THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE FROM WEST TO
EAST TONIGHT. SOME AREAS SOUTHWEST OF A RUSHVILLE TO JACKSONVILLE
LINE HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAIN FROM STORMS ON
TUESDAY MORNING. ANOTHER BATCH OF SHOWERS AND SCATTERED THUNDERSTORMS
WILL OCCUR TONIGHT PRODUCING AN ADDITIONAL 1 TO 2 INCHES FROM
CANTON TO TAYLORVILLE SOUTHWEST. THESE HEAVY RAINS COULD LEAD TO
FLASH FLOODING...AND ALSO COULD PRODUCE ADDITIONAL RIVER FLOODING.

ILZ036-040-041-047>052-150900-
/O.CON.KILX.FF.A.0003.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...HAVANA...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE
755 PM CDT TUE JUN 14 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CASS...CHRISTIAN...FULTON...MASON...MENARD...MORGAN... 
  SANGAMON...SCHUYLER AND SCOTT. 

* UNTIL 7 AM CDT WEDNESDAY

* ANOTHER 1 TO 2 INCHES TONIGHT FROM THUNDERSTORMS WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE...RESULTING IN TWO DAY TOTALS FROM 3 TO
  5 INCHES.

* RAPID RISES IN SMALL STREAMS...VALLEYS AND OTHER LOW SPOTS 
  WILL BE POSSIBLE. SOME ROADS MAY BECOME BLOCKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION...
ESPECIALLY AT NIGHT WHEN IT MAY BE DIFFICULT TO SEE WATER
FLOWING OVER THE ROAD. TURN AROUND...DON/T DROWN. YOU SHOULD
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

25
869 
WGUS63 KILX 150847
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
347 AM CDT WED JUN 15 2011

...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL EARLY THIS MORNING...

.AREAS WEST OF THE ILLINOIS RIVER HAVE ALREADY RECEIVED 2 TO 3 INCHES
OF RAIN WITH LOCALLY HIGHER AMOUNTS FROM THUNDERSTORMS SINCE
TUESDAY MORNING. SCATTERED THUNDERSTORMS WITH HEAVY RAINS WILL
BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN THROUGH 7
AM...ESPECIALLY EAST OF THE ILLINOIS RIVER. THESE HEAVY RAINS
COULD LEAD TO FLASH FLOODING...AND ALSO COULD PRODUCE ADDITIONAL
RIVER FLOODING.

ILZ036-040-041-047>052-151200-
/O.CON.KILX.FF.A.0003.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...HAVANA...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE
347 AM CDT WED JUN 15 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...CASS...CHRISTIAN...FULTON...MASON...MENARD...MORGAN... 
  SANGAMON...SCHUYLER AND SCOTT. 

* UNTIL 7 AM CDT THIS MORNING

* ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED THROUGH 7 AM FROM
  THUNDERSTORMS...ESPECIALLY EAST OF THE ILLINOIS RIVER. THIS WILL
  RESULT IN TWO DAY RAINFALL TOTALS FROM 3 TO 5 INCHES.

* RAPID RISES IN SMALL STREAMS...VALLEYS AND OTHER LOW SPOTS 
  WILL BE POSSIBLE. SOME ROADS MAY BECOME BLOCKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION...
ESPECIALLY AT NIGHT WHEN IT MAY BE DIFFICULT TO SEE WATER
FLOWING OVER THE ROAD. TURN AROUND...DON/T DROWN. YOU SHOULD
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

07
749 
WGUS63 KILX 151206
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT WED JUN 15 2011

ILZ036-040-041-047>052-151315-
/O.EXP.KILX.FF.A.0003.000000T0000Z-110615T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...HAVANA...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE
706 AM CDT WED JUN 15 2011

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS
EXPIRED. WHILE SOME ADDITIONAL RAINFALL IS POSSIBLE TODAY...THE
THREAT FOR SIGNIFICANT RAINFALL HAS ENDED.

$$

BAK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jun 13, 3:32 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 13, 3:32 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT MON JUN 13 2011

.DISCUSSION...
ISSUED 332 PM CDT MON JUN 13 2011

MODELS CONTINUE TO INDICATE MULTIPLE MCS EVENTS OVER NEXT COUPLE
OF DAYS MOVING ACROSS THE CWA. SO PLENTY OF CHALLENGES WITH THIS
PACKAGE AS MODELS TRY TO GET A HANDLE ON PCPN CHANCES THROUGH THE
PERIOD. A BLEND OF THE SHORT TERM MODELS LOOKS GOOD FOR NOW.

THE LONG TERM CONCERNS REMAIN THE SAME AS BEFORE...WITH MORE PCPN
CHANCES THROUGH MOST OF THE PERIOD. TEMPS WILL ALSO BE A CONCERN
AS THE MODELS JUST NOW FORECASTING A WARM UP INTO THE HOT AND
HUMID CONDITIONS FOR END OF NEXT WEEKEND AND BEGINNING OF NEXT WEEK.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

STORMS ALREADY MOVING INTO THE WESTERN PARTS OF THE CWA ARE
LEFTOVERS FROM MCS THAT MOVED ACROSS IOWA EARLY THIS MORNING.
STORMS ARE MOVING INTO A LESS FAVORABLE ENVIRONMENT THIS
AFTERNOON...THOUGH CONTINUING TO MOVE SOUTHEAST ALONG WITH THE
850-300MB WINDS/THICKNESS PATTERN. CURRENTLY NOT EXPECTING THESE
TO BE SEVERE THIS EVENING...BUT WILL ACCOUNT FOR THESE IN NEW
FORECAST.

THEN MAIN CONCERN WILL RETURN TO SOUTHERN IOWA AND NORTHERN MO
WHERE ANOTHER MCS IS EXPECTED TO DEVELOP OVERNIGHT AND THEN MOVE
INTO CENTRAL ILLINOIS EARLY TOMORROW MORNING. 850 AND 700 OMEGA
ARE BULLS-EYED IN SAID AREA ALONG WITH BEST MOISTURE CONVERGENCE
AND UPPER LEVEL DIVERGENCE. CORFIDI VECTORS THEN POINT TO MOVEMENT
TO THE EAST THEN SOUTHEAST INTO THE WESTERN PORTIONS OF THE CWA.
IN ADDITION...PW VALUES ARE AROUND 1.7-1.9 OVERNIGHT AND INTO
CENTRAL ILLINOIS...SO HEAVY RAINFALL WILL BE LIKELY. AXIS OF
HEAVIEST RAINFALL WILL BE ACROSS WESTERN ILLINOIS...ALONG THE
MISSISSIPPI RIVER SO WILL BE ISSUING A FLASH FLOOD WATCH FOR 4
WESTERN COUNTIES IN CWA. LOW LEVEL JET AND MOISTURE CONVERGENCE
WILL REMAIN OVER THE AREA DURING THE DAY TOMORROW SO THERE WILL
REMAIN A FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY AND
INTO TOMORROW EVENING. SFC HIGH PRSS AREA STILL ENTRENCHED OVER
GRT LKS REGION THROUGH TOMORROW SO DO NOT SEE MUCH MOVEMENT OF ANY
BOUNDARIES/CONVERGENT AREAS TO THE EAST. SO BELIEVE ANOTHER MCS
WILL DEVELOP OVER CENTRAL IL TOMORROW NIGHT AND THEN MOVE
EAST/SOUTHEAST OUT OF THE AREA. HEAVY RAINFALL WILL AGAIN BE
POSSIBLE WITH THIS MCS AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED
FOR PARTS FOR THE CWA TOMORROW NIGHT. WILL LET LATER SHIFTS DEAL
WITH THIS ONCE FIRST MCS IS DONE TOMORROW.

THUNDERSTORMS WILL CONTINUE INTO WED AS A MODELS FORECAST A LOW
PRSS AREA SLOWLY MOVING ACROSS THE AREA DURING THE DAY. APPEARS
THE GRT LKS HIGH PRSS AREA WILL FINALLY WEAKEN ENOUGH TO ALLOW FOR
THIS SYSTEM TO MOVE EAST WEDNESDAY. THIS WILL FINALLY PUSH CHANCES
OF PCPN TO THE EAST BY THURSDAY. THE ONLY DRY PERIOD APPEARS TO BE
THURSDAY NIGHT...AS THIS TIME PERIOD WILL BE IN BETWEEN SYSTEMS.

TEMPERATURES WILL BE TEMPERED DUE TO THE CLOUD COVER AND PCPN
THROUGH THE PERIOD.

LONG TERM...FRIDAY THROUGH MONDAY

UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD AS THE FRONTAL
SYSTEM THAT IS SETUP TO OUR SOUTH AFTER SEVERAL DAYS OF MCS OVER
THE REGION...BEGINS TO MOVE BACK NORTH AND STALLS OUT OVER THE
AREA. THIS FRONT WILL BE THE FOCUS FOR MOVE THUNDERSTORMS THE END
OF THE WEEK AND INTO THE WEEKEND. CHANCES WILL BEGIN IN THE
SOUTHWEST PARTS OF THE CWA AND THEN PROGRESS NORTHWARD BY THE
WEEKEND. MODELS ARE NOW SHOWING THIS FRONT LIFTING NORTHWARD
THROUGH THE AREA BY THE END OF THE WEEKEND AS THE MID LEVEL RIDGE
BUILDS ACROSS THE MIDWEST. THIS WILL BRING DRY AND MUCH WARMER
TEMPS.

AUTEN
&&

.AVIATION...
ISSUED 1254 PM CDT MON JUN 13 2011

COMPLEX AVIATION FORECAST EXISTS OVER THE NEXT 24 HOURS...AS
CENTRAL ILLINOIS BEGINS TO FALL UNDER THE INFLUENCE OF AN
APPROACHING WARM FRONT. ONGOING CLUSTER OF THUNDERSTORMS CURRENTLY
ACROSS CENTRAL IOWA WILL EVENTUALLY TAKE A TURN TO THE E/SE AND
WEAKEN AS IT MOVES INTO A MORE STABLE/LESS SHEARED ENVIRONMENT
ACROSS CENTRAL ILLINOIS. THINK PRECIP WILL DISSIPATE BEFORE IT
REACHES ANY OF THE KILX TERMINALS...HOWEVER A MID-LEVEL OVERCAST
WILL SPREAD ACROSS THE AREA FROM WEST TO EAST THIS AFTERNOON
BETWEEN 20Z AND 23Z. MAY SEE A FEW LINGERING SHOWERS COME INTO THE
ILLINOIS RIVER VALLEY SOUTH OF PEORIA AND THESE MAY EVENTUALLY
APPROACH KSPI BEFORE COMPLETELY DRYING UP. HAVE THEREFORE INCLUDED
VCSH AT KSPI BETWEEN 21Z AND 00Z. AFTER THAT...ATTENTION TURNS TO
NOCTURNAL CONVECTION EXPECTED TO FIRE ON THE NOSE OF THE LOW-LEVEL
JET TONIGHT. BASED ON MCS PARAMETERS/JET ORIENTATION...THINK
ANOTHER CLUSTER OF STORMS WILL DEVELOP ACROSS SOUTHERN
IOWA/NORTHERN MISSOURI LATER THIS EVENING...THEN TRACK E/SE INTO
CENTRAL ILLINOIS OVERNIGHT. EXACT TRACK/TIMING OF CONVECTION IS
STILL UNCERTAIN...SO HAVE ONLY INCLUDED VCTS IN THE TAFS AT THIS
TIME. MOST FAVORABLE TIME FOR STORMS WILL BE AFTER 05Z AT
KPIA...THEN FURTHER EAST AT KCMI AFTER 09Z. WINDS WILL INITIALLY
BE FROM THE E/NE AT AROUND 10KT THIS AFTERNOON...THEN WILL BECOME
E/SE AND INCREASE INTO THE 10 TO 15KT RANGE BY TUESDAY MORNING.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR ILZ040-047-049-050.

&&
Hazardous weather outlook, Jun 13, 3:04 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT MON JUN 13 2011

ILZ027>031-036-037-040-041-047-049-050-141100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
304 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY
WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT
SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND
WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF
BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL
RETURN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-141100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
304 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY
WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND
WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF
BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL
RETURN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-141100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
304 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...HOWEVER HEAVY RAINFALL...GUSTY
WINDS...AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS.

FLOODING WILL SUBSIDE ALONG THE WABASH RIVER BY MIDWEEK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FRONTAL BOUNDARY WILL REMAIN IN THE REGION INTO THURSDAY...AND
WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. AFTER A BRIEF
BREAK ON FRIDAY...UNSETTLED WEATHER AND THUNDERSTORM CHANCES WILL
RETURN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningILXScott65 min

Nearby

Flash Flood Watches in Illinois, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.